STEVEN MEISEL, PHARM.D.; ROY BROWER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Adverse reactions to rifampin have been reported to occur in up to 6% of exposed patients (1). These usually consist of mild gastrointestinal disturbances and cutaneous reactions, although significant hepatotoxicity and nephrotoxicity have been reported (2, 3). We wish to report a heretofore undescribed reaction associated with the ingestion of rifampin.
A 15-year-old Navajo girl was brought to the emergency room with progressive lethargy, obtundation, generalized pruritis, and marked facial edemaApproximately 6 hours previously she had ingested an unknown quantity of rifampin in a suicide gesture. Vital signs were normal on admission and remained so throughout the
MEISEL S, BROWER R. Rifampin: A Suicidal Dose. Ann Intern Med. 1980;92:262–263. doi: https://doi.org/10.7326/0003-4819-92-2-262_3
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):262-263.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use